To the Editor.
—I was very interested in the article, entitled "Serous Retinal Detachment in Thrombotic Thrombocytopenic Purpura," by Lambert et al,1 appearing in the August issue of the Archives. I agree that serous retinal detachment is associated with various systemic states, eg, thrombotic thrombocytopenic purpura (TTP), systemic lupus erythematosus (SLE), and toxemia in pregnancy, as described by the authors. Nevertheless, in their two cases of TTP, the influence of corticosteroid therapy cannot be ruled out as a solitary or combined causative factor.A colleague and I previously reported two cases of central serous chorioretinopathy, which developed during systemic treatment with corticosteroids for optic neuritis.2 Furthermore, we noted that idiopathic central serous chorioretinopathy worsened as a result of systemic corticosteroid therapy. The changes appeared to occur when the dosage of prednisolone was greater than 20 mg/day.3 Although we have never encountered serous retinal detachments in TTP, we
Wakakura M. Serous Retinal Detachment in Thrombotic Thrombocytopenic Purpura and Corticosteroid Therapy. Arch Ophthalmol. 1986;104(2):177–178. doi:10.1001/archopht.1986.01050140029008
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: